Alert archive / Florida / Beach Hazards Statements in 2018

Beach Hazards Statement 1, NWS Miami, FL

April 26, 2018Collier County, Florida

NWS Miami, FL issued this beach hazards statement at Apr 26, 2018, 1:31 PM EDT for Collier County, Florida. It took effect at Apr 26, 2018, 2:00 PM EDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Apr 26, 2018, 1:31 PM EDT (17:31 UTC)
In effect from
Apr 26, 2018, 2:00 PM EDT
Expired
Apr 29, 2018, 10:00 PM EDT
In force
3 days
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2018-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2018-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1105 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

483 
WHUS42 KMFL 261731
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Miami FL
131 PM EDT Thu Apr 26 2018

FLZ069-270915-
/O.NEW.KMFL.BH.S.0001.180426T1800Z-180430T0200Z/
Coastal Collier-
131 PM EDT Thu Apr 26 2018

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING...

The National Weather Service in Miami has issued a Beach Hazards
Statement for Collier County, which is in effect through Sunday 
evening.


* RED TIDE HAZARDS...Possible respiratory irritation in some 
  coastal areas. 

  For Red Tide forecast information visit 
  http://tidesandcurrents.noaa.gov/hab (all lower case).

* FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... 
  Symptoms may include coughing...sneezing...and tearing eyes. 
  People with respiratory conditions such as asthma...
  emphysema...and other pulmonary diseases...may be more 
  sensitive. Irritation may vary locally and throughout the day. 
  If you experience uncomfortable symptoms...consider going to 
  an unaffected beach nearby. 

* FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA
  FORECAST:...


  COASTAL NORTHERN COLLIER COUNTY: possible through 10 pm Sunday.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

* Florida Red Tide Observations. You can find unaffected beaches 
  by checking reports of recent, local observations and data: 
  Mote Marine Laboratory daily beach conditions 
  http://www.mote.org/beaches and the Florida Fish and Wildlife 
  Conservation Commission (FWC) Red Tide Status: 
  http://myfwc.com/redtidestatus. 

* Florida Red Tide Health Information. Consult the Florida 
  Department of Health: 
  http://www.floridahealth.gov/environmental- health/aquatic-
  toxins/red-tide.html or call the Poison Control Center: 1-800-
  222-1222. 

  Inclusion of external links does not constitute endorsement by
  the Department of Commerce/NOAA of these external web sites or
  the information, products or services contained therein.

* Florida Red Tide Information Sources. Red Tide forecasts are 
  provided by the National Ocean Service with data provided by 
  the FWC and Mote Marine Laboratory 
  (http://www.mote.org/pages/Florida-Red-Tide1). 

&&

$$


http://www.weather.gov/miami
5 follow-up statements
017 
WHUS42 KMFL 270737
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Miami FL
337 AM EDT Fri Apr 27 2018

FLZ069-280800-
/O.CON.KMFL.BH.S.0001.000000T0000Z-180430T0200Z/
Coastal Collier-
337 AM EDT Fri Apr 27 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* RED TIDE HAZARDS...Possible respiratory irritation in some 
  coastal areas. 

 For Red Tide forecast information visit  
http://tidesandcurrents.noaa.gov/hab (all lower case).

* FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... 
  Symptoms may include coughing...sneezing...and tearing eyes. 
  People with respiratory conditions such as asthma... 
  emphysema...and other pulmonary diseases...may be more 
  sensitive. Irritation may vary locally and throughout the day. 
  If you experience uncomfortable symptoms...consider going to 
  an unaffected beach nearby. 

* FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA 
  FORECAST:... 

 COASTAL NORTHERN COLLIER COUNTY: possible through 10 pm Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* Florida Red Tide Observations. You can find unaffected beaches 
  by checking reports of recent, local observations and data: 
  Mote Marine Laboratory daily beach conditions 
  http://www.mote.org/beaches and the Florida Fish and Wildlife 
  Conservation Commission (FWC) Red Tide Status: 
  http://myfwc.com/redtidestatus. 

* Florida Red Tide Health Information. Consult the Florida 
  Department of Health: 
  http://www.floridahealth.gov/environmental- health/aquatic- 
  toxins/red-tide.html or call the Poison Control Center: 1-800- 
  222-1222. 

 Inclusion of external links does not constitute endorsement by 
the Department of Commerce/NOAA of these external web sites or  
the information, products or services contained therein.

* Florida Red Tide Information Sources. Red Tide forecasts are 
  provided by the National Ocean Service with data provided by 
  the FWC and Mote Marine Laboratory 
  (http://www.mote.org/pages/Florida-Red-Tide1). 

&&

$$


http://www.weather.gov/miami
759 
WHUS42 KMFL 271854
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Miami FL
254 PM EDT Fri Apr 27 2018

FLZ069-280900-
/O.CON.KMFL.BH.S.0001.000000T0000Z-180430T0200Z/
Coastal Collier-
254 PM EDT Fri Apr 27 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* RED TIDE HAZARDS...Possible respiratory irritation in some 
  coastal areas. 

For Red Tide forecast information visit
http://tidesandcurrents.noaa.gov/hab (all lower case).

* FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... 
  Symptoms may include coughing...sneezing...and tearing eyes. 
  People with respiratory conditions such as asthma... 
  emphysema...and other pulmonary diseases...may be more 
  sensitive. Irritation may vary locally and throughout the day. 
  If you experience uncomfortable symptoms...consider going to 
  an unaffected beach nearby. 

* FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA 
  FORECAST:... 

  COASTAL NORTHERN COLLIER COUNTY: possible through 10 pm Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* Florida Red Tide Observations. You can find unaffected beaches 
  by checking reports of recent, local observations and data: 
  Mote Marine Laboratory daily beach conditions 
  http://www.mote.org/beaches and the Florida Fish and Wildlife 
  Conservation Commission (FWC) Red Tide Status: 
  http://myfwc.com/redtidestatus. 

* Florida Red Tide Health Information. Consult the Florida 
  Department of Health: 
  http://www.floridahealth.gov/environmental- health/aquatic- 
  toxins/red-tide.html or call the Poison Control Center: 1-800- 
  222-1222. 

Inclusion of external links does not constitute endorsement by
the Department of Commerce/NOAA of these external web sites or
the information, products or services contained therein.

* Florida Red Tide Information Sources. Red Tide forecasts are 
  provided by the National Ocean Service with data provided by 
  the FWC and Mote Marine Laboratory 
  (http://www.mote.org/pages/Florida-Red-Tide1). 

&&

$$


http://www.weather.gov/miami
796 
WHUS42 KMFL 280718
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Miami FL
318 AM EDT Sat Apr 28 2018

FLZ069-290900-
/O.CON.KMFL.BH.S.0001.000000T0000Z-180430T0200Z/
Coastal Collier-
318 AM EDT Sat Apr 28 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* RED TIDE HAZARDS...Possible respiratory irritation in some
  coastal areas. 
  
  For Red Tide forecast information visit 
  http://tidesandcurrents.noaa.gov/hab (all lower case).

* FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... 
  Symptoms may include coughing...sneezing...and tearing eyes. 
  People with respiratory conditions such as asthma... 
  emphysema...and other pulmonary diseases...may be more 
  sensitive. Irritation may vary locally and throughout the day. 
  If you experience uncomfortable symptoms...consider going to 
  an unaffected beach nearby. 

* FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA
  FORECAST:...

  COASTAL NORTHERN COLLIER COUNTY: Possible through 10 pm Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* Florida Red Tide Observations. You can find unaffected beaches 
  by checking reports of recent, local observations and data: 
  Mote Marine Laboratory daily beach conditions 
  http://www.mote.org/beaches and the Florida Fish and Wildlife 
  Conservation Commission (FWC) Red Tide Status: 
  http://myfwc.com/redtidestatus. 

* Florida Red Tide Health Information. Consult the Florida 
  Department of Health: 
  http://www.floridahealth.gov/environmental- health/aquatic- 
  toxins/red-tide.html or call the Poison Control Center: 1-800- 
  222-1222. 

Inclusion of external links does not constitute endorsement by
the Department of Commerce/NOAA of these external web sites or
the information, products or services contained therein.

* Florida Red Tide Information Sources. Red Tide forecasts are 
  provided by the National Ocean Service with data provided by 
  the FWC and Mote Marine Laboratory 
  (http://www.mote.org/pages/Florida-Red-Tide1). 

&&

$$


http://www.weather.gov/miami
713 
WHUS42 KMFL 290720
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Miami FL
320 AM EDT Sun Apr 29 2018

FLZ069-300200-
/O.CON.KMFL.BH.S.0001.000000T0000Z-180430T0200Z/
Coastal Collier-
320 AM EDT Sun Apr 29 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* RED TIDE HAZARDS...Possible respiratory irritation in some 
  coastal areas. 

  For Red Tide forecast information visit  
  http://tidesandcurrents.noaa.gov/hab (all lower case).

* FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... 
  Symptoms may include coughing...sneezing...and tearing eyes. 
  People with respiratory conditions such as asthma... 
  emphysema...and other pulmonary diseases...may be more 
  sensitive. Irritation may vary locally and throughout the day. 
  If you experience uncomfortable symptoms...consider going to 
  an unaffected beach nearby. 

* FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA 
  FORECAST:... 

 COASTAL NORTHERN COLLIER COUNTY: Possible through 10 pm today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* Florida Red Tide Observations. You can find unaffected beaches 
  by checking reports of recent, local observations and data: 
  Mote Marine Laboratory daily beach conditions 
  http://www.mote.org/beaches and the Florida Fish and Wildlife 
  Conservation Commission (FWC) Red Tide Status: 
  http://myfwc.com/redtidestatus. 

* Florida Red Tide Health Information. Consult the Florida 
  Department of Health: 
  http://www.floridahealth.gov/environmental- health/aquatic- 
  toxins/red-tide.html or call the Poison Control Center: 1-800- 
  222-1222. 

Inclusion of external links does not constitute endorsement by
the Department of Commerce/NOAA of these external web sites or
the information, products or services contained therein.

* Florida Red Tide Information Sources. Red Tide forecasts are 
  provided by the National Ocean Service with data provided by 
  the FWC and Mote Marine Laboratory 
  (http://www.mote.org/pages/Florida-Red-Tide1). 

&&

$$


http://www.weather.gov/miami
886 
WHUS42 KMFL 291840
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Miami FL
240 PM EDT Sun Apr 29 2018


FLZ069-300200-
/O.CON.KMFL.BH.S.0001.000000T0000Z-180430T0200Z/
Coastal Collier-
240 PM EDT Sun Apr 29 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* RED TIDE HAZARDS...Possible respiratory irritation in some 
  coastal areas. 

 For Red Tide forecast information visit  
http://tidesandcurrents.noaa.gov/hab (all lower case).

* FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... 
  Symptoms may include coughing...sneezing...and tearing eyes. 
  People with respiratory conditions such as asthma... 
  emphysema...and other pulmonary diseases...may be more 
  sensitive. Irritation may vary locally and throughout the day. 
  If you experience uncomfortable symptoms...consider going to 
  an unaffected beach nearby. 

* FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA 
  FORECAST:... 

  COASTAL NORTHERN COLLIER COUNTY: Gulf Coast...possible through 
  10 pm tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* Florida Red Tide Observations. You can find unaffected beaches 
  by checking reports of recent, local observations and data: 
  Mote Marine Laboratory daily beach conditions 
  http://www.mote.org/beaches and the Florida Fish and Wildlife 
  Conservation Commission (FWC) Red Tide Status: 
  http://myfwc.com/redtidestatus. 

* Florida Red Tide Health Information. Consult the Florida 
  Department of Health: 
  http://www.floridahealth.gov/environmental- health/aquatic- 
  toxins/red-tide.html or call the Poison Control Center: 1-800- 
  222-1222. 

Inclusion of external links does not constitute endorsement by
the Department of Commerce/NOAA of these external web sites or
the information, products or services contained therein.

* Florida Red Tide Information Sources. Red Tide forecasts are 
  provided by the National Ocean Service with data provided by 
  the FWC and Mote Marine Laboratory 
  (http://www.mote.org/pages/Florida-Red-Tide1). 

&&

$$


http://www.weather.gov/miami

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this beach hazards statement went out at Apr 26, 11:12 AM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Apr 26, 11:12 AM EDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1112 AM EDT Thu Apr 26 2018

.UPDATE...
A broad troughing pattern has developed over the southeast CONUS
today. Latest WPC analysis shows the center of the surface low
near the Tennessee Valley, with an associated cold front
extending southward across the Gulf. For our region, expect the
aforementioned trough to generate light southwest flow across our
region through this afternoon. A sea breeze may develop along the
east coast metro region, but only expecting to move inland a
couple miles. The PWAT value on this mornings sounding was well
below an inch, indicating a dry atmosphere, and zero chance for
precipitation. In the update, loaded in the latest temp and HRRR
wind model data to the grids. Otherwise, everything else appeared
on track.

&&

.PREV DISCUSSION... /issued 838 AM EDT Thu Apr 26 2018/

AVIATION...
Light winds will persist this morning with mostly sunny skies. By
early afternoon, expect a east coast sea breeze to develop,
affecting all TAF sites along at the east coast metro region with
south southeast winds around 10 KT. West or southwest breezes are
forecast for KAPF and along the Gulf coast. Winds will diminish
this evening with clear skies and light winds overnight.

PREV DISCUSSION... /issued 326 AM EDT Thu Apr 26 2018/

.MOSTLY DRY CONDITIONS THROUGH EARLY NEXT WEEK...

DISCUSSION...

TODAY THROUGH FRIDAY NIGHT...
High pressure over the southern Gulf of Mexico will move east
across the Florida Keys today before moving into the Bahamas
tonight, as a weak low pressure moves from the Tennessee Valley
southeast into the Southeastern United States. This will keep a
southwest wind flow over South Florida today along with dry
weather.

There could be a late day east coast sea breeze, but the sea
breeze will not push inland much. Therefore, high temperatures
today will range from the lower 80s over the west coast metro
areas of South Florida to mid to upper 80s over the east coast
metro areas.

The high will dissipate over the Bahamas on Friday as the weak low
moves northeast into the Mid Atlantic States. This will allow for
a weak cold front to move down the Florida Peninsula and through
South Florida Friday night. This will keep the southwest flow over
the area and allow for some low level moisture to work into region
from the south. Therefore, a slight chance of showers will remain
in the forecast for Friday afternoon into Friday evening over
South Florida. The Atlantic waters could even a thunderstorm or
two Friday night due to the warm gulf waters.

SATURDAY AND SUNDAY...
The front will continue to move southward away from South
Florida, as high pressure builds into the area from the north.
This will allow for the return of a northerly wind flow along with
dry weather for South Florida.

EXTENDED FORECAST...
The high will then move east while strengthening into the Western
Atlantic waters early to middle part of next week. This will
allow for a breezy to windy easterly wind flow to set up over
South Florida as the dry weather continues to remain in place.

MARINE...
The winds will be south to southwest today into Friday with speeds
of 5 to 10 knots, except 10 to 15 knots this evening over the
Atlantic waters. The winds will then become northerly early this
weekend before swinging to an easterly direction late this weekend
with speeds of 5 to 10 knots. The speeds will then increase to
breezy to even possibility of windy conditions early next week
from the easterly direction.

The seas will be 2 feet or less today through this weekend in both
the Atlantic and Gulf waters. The seas should then build to 4 to 6
feet in the Atlantic waters early next week, with the Gulf seas
building to 2 to 4 feet.

FIRE WEATHER...
The relative humidities this afternoon and on Friday afternoon should
fall down into the lower to mid 30s over the eastern areas of
South Florida. However, the 20 foot winds will remain below 15 mph
today and on Friday over South Florida. Therefore, no fire weather
headlines will be needed for the area for today or on Friday.
&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  86  66  88  67 /  10  10  20  20
Fort Lauderdale  86  69  89  70 /  10  10  20  20
Miami            87  70  90  71 /  10   0  20  20
Naples           82  69  84  69 /  10  10  20  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

UPDATE...27/JT
DISCUSSION...54/BNB
MARINE...54/BNB
AVIATION...27/JT
FIRE WEATHER...54/BNB
Hazardous weather outlook, Apr 26, 10:21 AM EDT, 3 hours 10 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1021 AM EDT Thu Apr 26 2018

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
270230-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1021 AM EDT Thu Apr 26 2018

...Enhanced Fire Conditions This Afternoon for Portions of Interior...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Fire Weather: There will be enhanced fire conditions this afternoon
due to low relative humidity across the eastern interior areas of
South Florida. However, critical wind thresholds are not expected to
be met.

No other hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Increasing moisture from the south and the approach of another
frontal boundary may bring the threat for a few thunderstorms across
South Florida Friday and Saturday. The main threat will remain over
the local waters.

Strengthening high pressure to our north is expected to bring
deteriorating marine conditions over the local Atlantic early next
week in addition to an increasing threat for rip currents along the
east coast beaches.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Nearby

Beach Hazards Statements in Florida, 2018Every beach hazards statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.